Update on Jana and a question

Discussion in 'The Watercooler' started by everywoman, Nov 29, 2008.

  1. everywoman

    everywoman Active Member

    Things are rough here. My little trooper is all trooped out. She spent all day yesterday throwing up---don't know if it was the pain medications or the pain??? She is in a lot of pain. We put a portapotty in her room to make it easier, but she still can not get up and down by herself. She is miserable being dependent on me. She spends a lot of time in tears. I have to bath her, dress her, help her go to the bathroom. Anyone had an ACL reconstruction? How long will it be this bad?
  2. Jena

    Jena New Member


    I dont' have any personal experience, yet I saw your post and found this website. It talks about recovery time, at home, etc.

    I"m sorry she is in so much pain, and throwing up to boot. Could the vomitting be due to the pain medications she is on? has she ever taken them before??

  3. Star*

    Star* call 911........call 911


    Hugs for my niece. I don't want to alarm you - BUT DF had BOTH ACL's done at the same time - and when I asked him (for Jana) how long the recovery could take? He made a face of the most painful proportions, said his back surgery didn't hurt that bad, and that he became disowned as a neighbor, friend, brother and son during the time he went through recovery.

    He also said he doesnt' recommend pain pills and wild turkey - but depending on how bad Jana gets? You may want to go get yourself a bottle. Then go to a hotel.

    So sorry - Have you tried ice and heat alternate? Poor kid - my hugs go to her.

  4. everywoman

    everywoman Active Member

    Thanks Jenn and Star. The bottle of WT sounds great---hotel even better!! She is not eating well. Unless you call Italian ice eating. She is getting plenty of fluids. She is running me to death and then crying because she is running me to death.

    Jenn, thanks for the link. I think that is for those who have their's done artho. She wasn't a candidate for artho because of the extent of the damage to the knee. She has a long, long (about 6-8 inch scar from mid knee down the front of the leg. The doctor said about 25 staples. Because of the surgery on October 30th, she will be non-weightbearing for another month. I think she will be able to start putting weight on the leg about New Years.

    Okay, she has suddenly perked up. A guy that she's known for a while is coming by to visit. He lives up near Star---he's a UPS driver up there---and is home visiting his parents for Thanksgiving. She is trying to get herself together now.
  5. mrscatinthehat

    mrscatinthehat Seussical

    Hope this recovery isn't too hard on either of you. I have no experience with knees being done. Many hugs.

  6. klmno

    klmno Active Member

    Pain killers with codeine does that to me- it's worse than the pain I'm taking them for.

    I'm sorry she's having such a rough time with this....
  7. Ropefree

    Ropefree Banned

    Here is my thought: call the doctor for answers specificly. Call am/pm do not want to miss a problem of any type. Is how I go with that sort of thing. And your are right...it could be the pain or it could be something else...why guess?
  8. Stella Johnson

    Stella Johnson Active Member

    I would call her doctor. The pain may or may not be normal this long out of surgery. Something else may be going on.
    Hope she gets better soon.

  9. totoro

    totoro Mom? What's a GFG?

    I hope she starts feeling better soon. The pain medications hit my stomach!
    Make sure she is not twisting when sleeping at all, especially if she being *knocked out* by the medications at all. That can cause the rehab to be longer or damage some of the repair.
    If it is non weight bearing make sure she listens! Make her start stretching it when the doctor OK's it or sends her to PT. That is a hard one, I have seen big strapping men cry in rehab after a surgery!
  10. susiestar

    susiestar Roll With It

    Sending very gentle hugs for both of you. And Raoul is headed your way to give you BOTH massages and to take care of Jana for a weekend so you can rest. I guarantee Jana will enjoy him! (HE is doing this special for you - he normally doesn't "do" our kids.)

    I think if she is throwing up you NEED to call the doctor. They may have to change her medications to something with-o codeine. but she WILL need pain medications, possibly for quite a while. I think knee problems are some of the worst when it comes to the therapy afterwards. IT is just such a painful therapy to recover full use.

    I am so sorry she hurts.
  11. witzend

    witzend Well-Known Member

    It's probably the pain medications that are upsetting her stomach. Didn't they give her something to keep her stomach calm? They almost never do surgeries without offering pain medications + anti-nausea drugs. You should call the doctor and if you can't get him get the doctor on call to call in something good an strong to calm her stomach. They may start her with a suppository, which she may not like and will probably want to handle herself (tell her it's like using a tampon) and then move her to something that she can take by mouth.

    I hope that she will feel better soon. It's surprising that they didn't give her something from the hospital pharmacy to help from the outset.
  12. TerryJ2

    TerryJ2 Well-Known Member

    Oh, I am so sorry.
    It's got to be the pain medications.
    I'm smiling about the friend visiting. She'll get a nice adrenaline rush while he's there, and then will crash when he leaves. Although by that time, hopefully, you'll have figured out which pain medications to get rid of and she'll have come through that part of it.
    I'm sending healing vibes.
  13. KTMom91

    KTMom91 Well-Known Member

    Sending hugs and sprinkling healing dust in your direction. Hope Jana feels better soon. Non-weight bearing would make me absolutely crazy...not being able to move normally was bad enough for me, and I've fallen off crutches before.